The headache is one of the most common adverse reactions induced by several drugs belonging to a wide variety of therapeutic classes, particularly of the cardiovascular drugs. Probably it is more frequent than reported. In fact to identify the adverse reaction headache can be arduous since headache is a not pathognomonic symptom and a primary disorder widespread in the general population. The adverse reaction headache has not typical characteristics and can simulate a primary headache, be associated with symptoms of neurotoxicity, be a sign of important conditions such as psedotumor cerebri or aspeptic meningitis. Among subjects at risk are mainly the elderly. The International Classification of Headache Disorders (ICHD-II) (2004) includes the headache - adverse drug reaction - in the secondary forms, principally in the chapter 8 "headaches attributed to drugs or their withdrawal", codes 8.1, 8.3, and 8.4. Among these, the most known and easily recognized is certainly nitric oxide donor-induced headache, for example by glyceryl trinitrate. The headache provoking properties of nitric oxide donors have provided a human model of primary headache to study its pathophysiology and treatment. For the diagnosis of headache as adverse reaction, i.e. a negative event with a causal link with a drug, the stronger evidence is the disappearance to the suspension, and the recurrence of headache to the resumption of the drug. While, the temporal association between exposure to a drug and headache may occur by pure coincidence. In most cases the adverse reaction headache does not endanger the life of the patient, it is of type A, dose-related, occurs early in treatment then tolerance develops and its outcome is favorable. It can however also be very disturbing, and lead to discontinuation of the treatment. If not recognized, the adverse reaction headache increases the suffering, worries the patient and the physician, and may lead to requests for investigations, prescription of more drugs when the solution is the opposite to reduce or to stop drugs.
Headache as an Adverse Reaction to Medication / Ferrari, Anna; P. C., Tfelt Hansen. - STAMPA. - (2011), pp. 651-663.
|Data di pubblicazione:||2011|
|Titolo:||Headache as an Adverse Reaction to Medication|
|Autore/i:||Ferrari, Anna; P. C., Tfelt Hansen|
|Titolo del libro:||Handbook of headache. Practical Management|
|Citazione:||Headache as an Adverse Reaction to Medication / Ferrari, Anna; P. C., Tfelt Hansen. - STAMPA. - (2011), pp. 651-663.|
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris